MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Model Number PSR3D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 09/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, intracranial hemorrhage, hematoma or hemorrhage at the site, inability to completely remove thrombus, ischemia, including death.Therefore, it was determined that the reported adverse event was an anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d), and a non-penumbra stent retriever device (preset).It was reported that the patient presented to the hospital with a left hemispherical syndrome with motor-related aphasia and a right-sided latent hemiparesis.No procedural complications were reported and a thrombolysis in cerebral infarction (tici) grade 3 recanalization was achieved.On (b)(6) 2019, a computed tomography (ct) of the neurocranium performed at 09:08 am revealed a hemorrhage into the left infarction area and a subarachnoid hemorrhage (sah) in the left hemisphere and blood levels in the posterior ventricular posterior horns.The physician then administered aspirin with clexane to the patient.A subsequent ct of the neurocranium performed later the same day at 09:06 pm showed that there was no increase in the left frontal bleeding and left hemisphere sah.When transferred to the normal ward, the patient was awake, cooperative, calm, 4/5 hemiparesis on the right, non-fluid aphasia with normal understanding, sinus rhythm (sr) / cardiopulmonary stable, mobilized for walking with therapists for a few meters.The national institutes of health stroke scale (nihss) score was 4 and the modified rankin scale (mrs) score was 4.After moving to the normal neurological ward, diagnosis and therapy continued as well as the physiotherapy, occupational therapy and speech therapy exercises.The initial symptoms were regressive.However, there is aphasia and slight gait uncertainty.On (b)(6) 2019, the patient still presented an aphasia but was neurologically stable and was discharged home.The intracranial hemorrhage was reported to be a serious adverse event related to the psr3d and the index procedure.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9944932
Report Number3005168196-2020-00538
Device Sequence Number3881478
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K190464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2022
Device Model NumberPSR3D
Device Catalogue NumberPSR3D
Device Lot NumberF91667
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2020
Initial Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005